Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes abdominal pain during periods?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 7255 Questions
Question
I have very regular periods with abdominal aches sometimes during periods. Since the past 2 months I have been noticing light bleeding in between periods. There is no pain associated or no issues during the regular menstrual cycle. The only medicine that I take almost regularly is Ranitidine. Can long term use of Ranitidine induce vaginal bleeding?
Posted Wed, 6 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shanti Vennam 28 minutes later
Brief Answer:
Can cause thrombocytopenia.

Detailed Answer:
Hello,

Thanks for writing to us.

Prolonged use of ranitidine can sometimes cause thrombocytopenia or decline in the number of platelets. This can cause increased bruising and bleeding tendency. Vaginal bleeding as such, is not caused by its use.

Though this is a possibility in causing the spotting, this is not all. Other possible causes like hormonal imbalances, local lesions like infections, erosions, cervicitis or polyps, should also be checked for.

Therefore, you should see a specialist in person for a proper appraisal of the situation and get further management.

Hope I have clarified your query. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor